Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 5, 2022, 5:22 PM CDT for Shelby County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2022, 5:22 PM CDT (22:22 UTC)
- Expired
- Aug 5, 2022, 6:05 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Shelby County, TN
The radar
The Memphis radar (KNQA), 18 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:27 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 5, 3:27 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Memphis TN 327 PM CDT Fri Aug 5 2022 .DISCUSSION... Showers and storms have diminished over the area this afternoon. Heavy rainfall fell across portions of the area this morning and continued into the afternoon hours in spots. Some places picked up over 3 inches of rain as rain and storms were training and backbuilding over the same areas. The good news is that rain chances will remain in the forecast, but coverage over the next few days will be more limited. Expect a little bit drier day for Saturday and Sunday with highs in the low 90s. We will remain on the outskirts of the Bermuda high allowing moisture to remain abundant in the atmosphere helping those afternoon shower chances. Guidance still points to a front approaching the area by Wednesday or Thursday next week. This would bring another shot of showers and storms to the Mid South. This will bring temperatures down into the 80s and give us more rain to catch up on yearly totals. && .AVIATION... Scattered showers and a few embedded thunderstorms (VCTS) may persist at least into mid afternoon at MEM/MKL/JBR with diminishing chances later this afternoon into this evening. MVFR conditions should also improve later this afternoon into this evening. Patchy fog may develop again at MKL late tonight. Otherwise, VFR conditions expected for the remainder of the period. S/SSW winds 8-10 kts will become light tonight and increase to 7-10 kts on Saturday. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 5, 3:35 AM CDT, 13 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 335 AM CDT Fri Aug 5 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-061045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 335 AM CDT Fri Aug 5 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Slow-moving, scattered thunderstorms will produce a risk of localized flash flooding today, mainly over west Tennessee, northeast east Arkansas, and the Missouri bootheel. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Locally-heavy rainfall will be possible into early next week, associated with isolated to scattered thunderstorms. Afternoon heat indices may reach or exceed 105 degrees on Sunday in the Memphis metro, and the delta of east Arkansas and northwest Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Aug 5, 4:43 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
443 PM CDT Fri Aug 5 2022
MSZ001-TNZ088-052215-
DeSoto MS-Shelby TN-
443 PM CDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of north central DeSoto
and southeastern Shelby Counties through 515 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Southeast Memphis, or near Southaven, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bartlett, Southaven, Germantown, Olive Branch, Cordova, Memphis,
Lakeland, Southeast Memphis, Downtown Memphis, Whitehaven, Frayser,
Midtown Memphis, Elmore Park, Raleigh, Parkway Village, White
Station, Capleville and Plum Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3495 8984 3499 9006 3526 9005 3521 8973
TIME...MOT...LOC 2143Z 190DEG 8KT 3505 8994
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:01 PM CDT | Areal Flood Advisory | MEG | Coahoma | 119 min |
| Aug 5, 4:38 PM CDT | Areal Flood Advisory | MEG | DeSoto | 3 hr |
| Aug 5, 5:44 AM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Gibson, Henry, Weakley | 3 hr |
| Aug 5, 6:58 AM CDT | Flash Flood Warning | MEG | Carroll, Henry, Weakley | 3 hr |
| Aug 5, 10:40 AM CDT | Areal Flood Warning | MEG | Carroll, Gibson, Weakley | 3 hr |
| Aug 5, 4:43 PM CDT | Special Weather Statement | MEG | Shelby | 32 min |
| Aug 5, 2:20 PM CDT | Flash Flood Warning | MEG | Craighead | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.